Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Developing a belly
Mar 19, 2006

HI. I am a male who has been positive for around 20 years. I have been on Tenofovir,Tipranavir,Norvir and Fuzeon for around 2 1/2 years. Lately, I have noticed that I am starting to develop a belly. I have never been able to put on weight. Could this be connected in any way to any one or a combination of the meds?

Response from Dr. Henry

There isn't much ipublished nformation or experience withyour current HIV regimen and issues related to lipodystrophy. Generally tenofovir and Fuzeon have not been associated with much in the way of fat gain/loss. Protease inhibitors boosted with ritonavir have been linked to fat gain but the issue is complicated by the fact that studies comparing HIV+ persons to HIV- persons (matched by age) have shown comparable amounts of fat gain in the abdominal area. Age, hormone status, time with HIV infection, degree of immune recovery and other factors may play a role as well so it is tough to nail down if any particular component of your current regimen is the main culprit. In cases where there is some HIV resistance therapeutic options (such as switching meds around) are often limited. Your HIV specialist who knows your treatment history is generally the best person to assess what could be contributing to the increasing belly size (if fat is being lost from surrounding areas often makes the belly look bigger). KH



Previous
Not really a question...
Next
HIV, HepC & now Diabetes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement